MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 68 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH RESTORATION ANATOMIC SHELL SIZE 68 LEFT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 504-02-68F-L
Medical Device Problem Codes Packaging Problem (3007); Component Misassembled (4004)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Upon incoming inspection it was noticed that the implants were loose in packaging.The implants have been shipped to the decon lab.No further information available.
 
Additional Manufacturer Narrative
An event regarding a packaging issue involving a restoration shell was reported.The event was confirmed following visual inspection of the returned part.Method & results: device evaluation and results: visual inspection was performed and it was identified that there was damage caused to the blister walls and the implant.Material analysis, functional and dimensional inspections were not completed as these aspects are not in question.Clinician review: no medical records were received for review with a clinical consultant.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been one other similar event for the reported lot.Conclusion: nc was raised on 21 june 2019 to evaluate the root cause, which indicates that due to misplacement of the implant from the post, the implant is free to move around in the blister.This causes the rough surface of the implant to abrade the petg blister walls causing debris.The hazard related to this packaging issue results in the implant disassociating from its post within the packaging prior to surgery, ultimately leading to the patient being exposed to excessive coating debris/unintended foreign object (petg and tpu packaging particulates).
 
Event or Problem Description

Brand Name
RESTORATION ANATOMIC SHELL SIZE 68 LEFT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8738832
Report Number0002249697-2019-02408
Device Sequence Number16516396
Product Code LPH
UDI-Device Identifier07613327012521
UDI-Public07613327012521
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number504-02-68F-L
Device Lot Number494M8R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Initial Date Received by Manufacturer 05/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;